Nebraska, 2010Hail and Damaging Wind in Nebraska, June 3, 2010
June 3, 2010 · NWS OAX · 2 events in 1 county or zone
Thunderstorms developed along a weak cold front/dry line in central Nebraska. The storms weakened as they pressed into eastern Nebraska during the late evening, but at least one of the storms in northeast Nebraska produced severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a weak cold front/dry line in central Nebraska. The storms weakened as they pressed into eastern Nebraska during the late evening, but at least one of the storms in northeast Nebraska produced severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 2:14 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 2:14 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 PM CDT THU JUN 3 2010
.SHORT TERM...TONIGHT THROUGH SUNDAY.
THUNDERSTORM CHANCES AND TEMPERATURES THROUGH THE WEEKEND REMAIN THE
NEAR TERM FORECAST CONCERNS.
UPPER LEVEL WAVE STREAMING EAST FROM WYOMING IN FAST ZONAL FLOW WAS
INDUCING SURFACE CYCLOGENESIS IN WESTERN SOUTH DAKOTA WITH DRY LINE
SETTING UP SOUTH THROUGH WESTERN NEBRASKA. DEW POINTS IN THE LOWER
60S WERE SURGING NORTH AHEAD OF DRYLINE...AND LATEST SPC
MESOANALYSIS INDICATED WEAKENING CAP OVER 2000 J/KG SBCAPE. ENHANCED
CU/TCU WAS NOTED ON VISIBLE SATELLITE LOOPS NORTH OF NORTH
PLATTE...AND MAY BE FIRST INDICATION OF CONVECTION TONIGHT. EXPECT
STORMS TO FIRE NEAR DRY LINE THIS AFTERNOON...THEN TRACK EAST INTO
NORTHEAST NEBRASKA THIS EVENING AS UPPER WAVE DRAGS SURFACE LOW EAST
THROUGH EASTERN SOUTH DAKOTA. INCREASING LOW LEVEL JET SHOULD REACH
45KTS BY MIDNIGHT ACROSS SOUTH CENTRAL AND NORTHEAST
NEBRASKA...HELPING TO MAINTAIN THUNDERSTORMS OVERNIGHT. CURRENT
TIMING IS FASTER THAN PREVIOUS MODEL RUNS...AND FORECAST WAS
ADJUSTED ACCORDINGLY. EXPECT STORMS ACROSS THE NORTHERN CWA
OVERNIGHT WITH DECREASING CHANCES TO THE SOUTH WHERE SURFACE/LOW
LEVEL CONVERGENCE AND WARM ADVECTION/FORCING IS LOWER. GIVEN SHEAR
AND INSTABILITY PARAMETERS...HAIL IS POSSIBLE WITH ANY STORMS OVER
THE NORTH...WITH MORE STABLE BOUNDARY LAYER MINIMIZING TORNADO AND
HIGH WIND THREAT WITH TIME THROUGH THE EVENING.
WITH FASTER EASTWARD PROGRESS...EXPECT MOST CONVECTION TO BE OUT OF
THE EASTERN CWA BY MORNING. TRAILING COLD FRONT/WIND SHIFT WILL THEN
SETTLE OVER OUR SOUTHERN CWA IN THE AFTERNOON WHERE POOLING LOW
LEVEL MOISTURE...DEW POINTS IN THE MID 60S...IS EXPECTED. SURFACE
CONVERGENCE IS STILL AN ISSUE AND MAY NOT BE OVERCOME...BUT WITH
TEMPERATURES EXPECTED TO REACH THE UPPER 80S OR 90...SBCAPE SHOULD
SPIKE TO OVER 2500 J/KG LATE FRIDAY AFTERNOON. HAVE CONTINUED
THUNDERSTORM CHANCES ACROSS THE SOUTH FRIDAY AFTERNOON AND EVENING
IN THIS REGARD. MODERATE SHEAR OF 35 KTS IS FORECAST BY GFS...SO
SOME ORGANIZED CELLS POSSIBLE.
WHAT IS LEFT OF SURFACE BOUNDARY WILL BE DRAGGED NORTH AGAIN FRIDAY
NIGHT AS ANOTHER UPPER LEVEL WAVE RIDES INTO THE NORTHERN PLAINS.
LOW LEVEL THETA-E ADVECTION WITH/OVER THIS BOUNDARY SHOULD SPARK
MORE CONVECTION OVER CENTRAL/NORTHERN CWA NEAR/AFTER MIDNIGHT.
ELEVATED INSTABILITY IS IN QUESTION WITH THE NAM SUGGESTING 1000
J/KG MUCAPE WHILE GFS IS LESS AGGRESSIVE. HAVE MAINTAINED CHANCE
POPS FRIDAY NIGHT INTO SATURDAY MORNING FOR THIS ACTIVITY. SIMILAR
SCENARIO TO FRIDAY AFTERNOON WILL COME SATURDAY AS TRAILING COLD
FRONT/WIND SHIFT FROM NORTHERN STREAM WAVE WILL DROP TOWARD THE
SOUTHERN CWA IN THE AFTERNOON. MOISTURE DOES NOT LOOK AS IMPRESSIVE
SATURDAY AFTERNOON WITH BOUNDARY LIKELY A LITTLE FARTHER SOUTH. SO
WILL HAVE SLIGHT CHANCE POPS IN THE SOUTH THEN.
LATE SATURDAY NIGHT AND SUNDAY SHOULD BE DRY FOR NOW AS NEXT WAVE
WILL WAIT FOR SUNDAY NIGHT OR MONDAY TO AFFECT OUR AREA.
TEMPERATURES FRIDAY SHOULD BE QUITE WARM AS MIXING NEAR SOUTHWARD
MOVING FRONTAL ZONE PUSHES HIGHS WELL INTO THE 80S. SIMILAR SCENARIO
SATURDAY BY LINGERING CLOUDS A SLIGHTLY COOLER LOW LEVEL ATMOSPHERE
SHOULD HOLD HIGHS TOWARD LOWER TO MIDDLE 80S. SUNDAY LOOKS COOLER
WITH HIGHS ONLY IN THE 70S FOR A GOOD PART OF THE CWA.
DERGAN
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.
FORECAST REMAINS A CHALLENGE IN THE LONG TERM AS MUCH OF THE
PLAINS AND WESTERN US REMAINS UNDER DOMINATE ZONAL FLOW. 12Z GFS
AND ECMWF ARE IN POOR AGREEMENT AS THE GFS PROMOTES A STEEPER WRN
RIDGE BY 00Z THURSDAY DUE TO DEEPER LOW PRESSURE OVER THE GREAT
LAKES. THE ECMWF KEEPS RELATIVE ZONAL FLOW ACROSS THE WRN CONUS
THROUGH THE PERIOD...WHILE CONTINUING TO ADVANCE WEAKER SHORTWAVES
THROUGH THE PLAINS. ANALYSIS OF THE 12Z NAEFS 500MB HGTS SUPPORTS
THE ZONAL FLOW SOLUTION WITH RELATIVE AGREEMENT BETWEEN THE
ENSEMBLE MEMBERS. PRECIP CHANCES REMAIN THE MAIN FORECAST
CONCERN...AS FORCING FOR STORMS WILL COME FROM SHORTWAVE ENERGY
EJECTING ACROSS THE REGION. CONFIDENCE IS LOW IN TIMING AND
LOCATION OF PRECIP DUE TO MODEL DISCREPANCIES. KEPT CHANCE POPS
SUNDAY NIGHT THROUGH MONDAY AS THERE IS SOME AGREEMENT IN THE
TRACK AND TIMING OF THE SHORTWAVE DISTURBANCE EXPECTED TO MOVE
THROUGH THE NRN PLAINS SUNDAY. CONTINUE TO CARRY SLIGHT CHANCE
THROUGH WEDNESDAY AS A SERIES OF WEAKER WAVES CONTINUE TO TRAVERSE
THE ZONAL FLOW. TEMPERATURES WILL REMAIN WARM...WITH HIGHS
REACHING THE MID TO UPPER 80S BY WEDNESDAY AS SOUTHERLY FLOW
CONTINUES TO SUPPORT SFC AND 850MB WAA INTO THE REGION.
KURTZ
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
CONVECTIVE ACTIVITY ANTICIPATED OVER ERN NEB TONIGHT ASSOCIATED WITH
SFC COLD FRONT DROPPING OUT OF THE DAKOTAS AND INTO THE CNTRL
PLAINS. EXPECT FROPA AT KOFK AROUND 04/12Z...AND KOMA/KLNK AROUND
14Z. AS OF NOW...APPEARS THAT KOFK AND KOMA ARE MOST AT RISK TO SEE
-TSRA BTWN 04/03Z-09Z. SOME CHANCE FOR SVR TS DEVELOPMENT MAINLY AT
KOFK THIS LATE THIS EVENING...BUT HAVE OPTED NOT TO MENTION IN 18Z
TAF ISSUANCE. OTHERWISE VFR COND WILL PREVAIL THRU THE FCST PD.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Jun 3, 3:40 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
440 PM CDT THU JUN 3 2010
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
440 PM CDT THU JUN 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL
NEBRASKA LATE THIS AFTERNOON INTO THIS EVENING THEN MOVE EAST INTO
EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA LATER TONIGHT. SOME
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.
LOW PRESSURE OVER SOUTH CENTRAL SOUTH DAKOTA WILL MOVE TO SOUTH
CENTRAL MINNESOTA BY FRIDAY MORNING DRAGGING A COLD FRONT ACROSS
NORTHERN PARTS OF THE AREA. THE MAJORITY OF STORMS ARE EXPECTED TO
REMAIN NORTH OF THE AREA FROM EASTERN SOUTH DAKOTA INTO SOUTHERN
MINNESOTA.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE YET FRIDAY NIGHT THROUGH SATURDAY AS A
STALLED FRONT REMAINS ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
FOBERT
In the hours before
Special weather statement, Jun 3, 5:11 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT THU JUN 3 2010
NEZ016-030-040000-
ANTELOPE NE-BOONE NE-
611 PM CDT THU JUN 3 2010
...SPECIAL WEATHER STATEMENT FOR SOUTHERN ANTELOPE AND NORTHERN BOONE
COUNTIES UNTIL 700 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 19 MILES WEST OF ELGIN...OR 53 MILES WEST OF
NORFOLK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELGIN...
OAKDALE...
FOBERT
Special weather statement, Jun 3, 5:55 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT THU JUN 3 2010
NEZ016-017-031-040045-
ANTELOPE NE-MADISON NE-PIERCE NE-
655 PM CDT THU JUN 3 2010
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ANTELOPE...SOUTHERN
PIERCE AND NORTHERN MADISON COUNTIES UNTIL 745 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF MEADOW GROVE...OR 22 MILES WEST
OF NORFOLK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORFOLK...
MEADOW GROVE...
BATTLE CREEK...
PIERCE...
HADAR...
WILLOW CREEK STATE RECREATION AREA...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
KERN
Special weather statement, Jun 3, 6:03 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
703 PM CDT THU JUN 3 2010
NEZ030-031-042-040045-
BOONE NE-MADISON NE-PLATTE NE-
703 PM CDT THU JUN 3 2010
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN PLATTE...SOUTHWESTERN
MADISON AND CENTRAL BOONE COUNTIES UNTIL 745 PM CDT...
AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPALDING...OR 51 MILES SOUTHWEST OF
NORFOLK...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALBION...
NEWMAN GROVE...
LINDSAY...
LORETTO...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
KERN
Local storm report, Jun 3, 7:06 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
806 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FUNNEL CLOUD 2 WNW VERDEL 42.82N 98.23W
06/03/2010 KNOX NE TRAINED SPOTTER
BRIEF FUNNEL
&&
BKERNThunderstorm Wind, Knox
- When
- June 3, 7:42 PM CST
- Where
- Knox County, 11 mi W of Crofton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -97.697
A storm spotter estimated thunderstorm winds of 60 mph winds occurred with dime-size hail west of Crofton.
Hail, Knox
- When
- June 3, 7:42 PM CST
- Where
- Knox County, 11 mi W of Crofton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.730, -97.697
The hail occurred with thunderstorm winds estimated at 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Idaho, June 3 to 11, 2010$3.2 million · 52 kt wind · 12 events
- Hail and Damaging Winds in Massachusetts, June 3, 20101 injured · $153,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 20101 injured · $61,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 3, 2010$131,000 · 1 in hail · 5 events
- Flash Flood and Hail in Kentucky, June 3, 2010$73,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 3, 2010$58,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 3, 20102 injured · $25,000 · 74 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2010$18,000 · 50 kt wind · 10 events
- Flash Flood and Flood in Virginia, June 3, 2010$25,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 3, 201057 kt wind · 21 events
- Tornado and Hail in Nebraska, June 3, 2010EF0 · 21 events
- Tornadoes and Flash Flood in Louisiana, June 3 to 4, 2010$13,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223738, 223739.